MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542512
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that (b)(6) old caucasian female patient underwent a breast augmentation revision surgery with implantation of a 350cc mentor siltex contour profile spectrum saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured left breast implant.As a result, the patient will undergo removal and a planned replacement with mentor gel implants on (b)(6) 2022.This report is for the left breast implant.Refer to manufacturing report number 1645337-2022-02669 for the contralateral event.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation date of explantation: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 13, 2022, the mentor failure analysis lab has received the suspect medical device for evaluation.On april 14, 2022, mentor received additional information indicating the patient had vague symptoms that could not be explained.With the limited information, it is being reported the patient has an unspecified generalized illness.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Additionally, the patient underwent replacement with 325cc mentor smooth round moderate plus profile saline breast implants.On may 05, 2022, mentor completed an evaluation on the retuned device.Mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample determined that two tears (a and b) were found on the posterior aspect of the breast implant, tear (a) was found within the patch, and tear (b) was found between the union of the shell and patch.Microscopic examination was performed on the edges of the rupture (a), and parallel striations were found in the whole area of the tear (a).Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The microscopic examination was performed and the cause of rupture (b) could not be identified.Based on the information currently available, microscopic examination of the rupture (a) indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Although no conclusion could be reached on the cause of the ruptured (b), the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness.(assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Reason for device explant and/or reoperation: generalized illness h6 health effect - clinical code e2303: generalized illness.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13727029
Report Number1645337-2022-02670
Device Sequence Number6055160
Product Code FWM
UDI-Device Identifier00081317002147
UDI-Public00081317002147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Model Number3542512
Device Catalogue Number3542512
Device Lot Number7305444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite